Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated ALT/AST after drug change
Sep 7, 2008

Dr Holodniy:

I have been HIV+ since 3/2006 when diagnosed w/PCP. I started Kaletra/Truvada immediately and recently switched off the Kaletra to Isentress due to severe gut side effects and the typical cholesterol issues.

I have never had an issue with elevated ALT/AST tests, but now 1 month after the switch my cholesterol has dropped to normal, my cd4's jumped from 238 to 288 (14.9% to 16%) and viral load still undetectable. However, my AST/ALT went from 23/19 to 70/106. I rarely drink (a drink a week) have neg. hep C test on same labs and none of the other reasons I found listed on resources fit. My doctor advised that if they are elevated next month they'll do a sonogram. Then I read another resource stating that ALT/AST can also be 2x the normal for many reasons and simply fluctuate.

So, I'm just a little concerned and wondered if you had any idea why the quick jump. Thanks so much for your answers.

Response from Dr. Holodniy

Increases in these liver enzymes were seen in the clinical trials in people taking isentress. They were generally mild (as in your case). Given the temporal increase to when you switched, it is likely as a result of the med. If it does not increase any more then that, I would not be concerned.



Previous
False positive
Next
Indeterminate HIV-test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement